MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE

NORTHGATE TECHNOLOGIES INC. AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC; INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Model Number 72-00322-0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypovolemic Shock (1917)
Date of Event 01/26/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
There is no product malfunction reported or suspected in the procedure that preceded this event.The serial number of the capital equipment used in this event is unknown.Due to the fact that procedure was completed successfully and the length of time from the event date and the date notified to the manufacturer it is believed that the single use device used in this case was disposed of and is no longer available for evaluation.The device history record for lot# 16431 from august 2022 (mo 16431) was reviewed and the lot passed all testing.Nothing out of the ordinary was noted.As indicated in the complaint description by the initial complainant, the procedure was completed successfully with no know malfunction or complication during the procedure execution.The risk of excessive bleeding which could lead to death is a known risk of this type of procedure and is noted within the device risk analysis and clinical evaluation report which incorporates post-market information.The (b)(4) risk analysis was reviewed.(b)(4) refers to the risk of patient injury from bleeding.The risk level score is 8 which corresponds to a risk that requires action and is therefore a residual risk.The manual contains the following warnings "improper use of the ehl probe could result in vessel perforation followed by bleeding and possible infection.Other complications such as vessel strictures resulting from edema and occlusions created by stone debris are also potential complications of ehl.", "this device should be operated only by or under the direct supervision of a physician experienced in electrohydraulic lithotripter procedures.The user should be thoroughly familiar with the operation of this device prior to use.", and "do not press the distal tip of the probe against tissue.Tissue damage, including perforation or thermal injury can result." the occurrence rate of bleeding is rated as a 4 occasional.A 6 year complaint analysis was performed in (b)(4) and noted 1 report for this device family and excessive bleeding.(b)(4).If further information was to become available or product returned from the field for further investigation, a follow up report will be submitted at that time.This issue will continue to be monitored through the complaint and post market surveillance systems to assure patient safety.
 
Event or Problem Description
On 24apr2023 northgate technologies, inc was made aware of an alleged event from distributor boston scientific, "per cnf, it was reported that: ehl was performed using an olympus biliary speculum.The procedure itself was successful, but the patient's condition changed suddenly and he died later that day.The patient's condition changed suddenly due to bleeding from the liver obliteration that occurred the day after the procedure." "as reported device codes: 2099: no known device problem" "event occurred (b)(6) 2023, procedure occurred (b)(6) 2023".Additional questions were followed up with the distributor.On 15may2023, the distributor provided additional information that the cause of death was hemorrhagic shock and that the patient was a post-liver transplant patient.No further information was available.

Brand Name
AUTOLITH TCH 1.9FR PROBE, 375CM DS BSC
Common Device Name
INTRA-CORPOREAL HYDRAULIC LITHOTRIPSY (IEHL) PROBE
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
2248562250
MDR Report Key16997494
Report Number0001450997-2023-00002
Device Sequence Number14316540
Product Code FFK
UDI-Device Identifier00817183020448
UDI-Public00817183020448
Combination Product (Y/N)N
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Model Number72-00322-0
Device Catalogue NumberM00546620
Device Lot Number16431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown